MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP DM DOUBLE MOBILITY LINER Ø 48/28

MEDACTA INTERNATIONAL SA VERSAFITCUP DM DOUBLE MOBILITY LINER Ø 48/28
Catalog Number 01.26.2848M
Health Effect - Clinical Code Pain (1994)
Date of Event 07/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 august 2018.Lot 147751: (b)(4) items manufactured and released on 19 january 2015 expiration date: 2019-11-30 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: premature liner wear in a double mobility cemented cup 3 years after implantation.Index surgery was a revision thr for recurrent dislocation.The significant osteolysis visible in the proximal femur could be a consequence to the macroscopic wear.The cause for wear cannot be determined with the available information; one possible hypothesis is the secondary presence of cement particles in the articulation.Component analysis may supply further information.
 
Event or Problem Description
The patient complained hip pain 3 years after the previous surgery.The surgeon revised successfully the liner and the head.A premature liner wear and deformation was detected.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager on 20 september 2018 the dual-mobility pe liner shows important material erosion with respect to the original shape.The pe loss seems due to third body wear or to repeated contact and friction with abnormal third body.Few light shining debris are visible inside the scratches in the pe liner, when exposed to bright light.Microscopic analysis reveals black particles on the pe liner outer surface.It might be assumed that these are metal debris.No other debris of other nature were found on the liner.Femoral head shows few metal-transfer signs and huge metal-transfer area.It is not possible to determine failure root cause.At the time of revision surgeon reports no metallosis in the patient and a perfect status of shell and stem.

Brand Name
VERSAFITCUP DM DOUBLE MOBILITY LINER Ø 48/28
Common Device Name
DOUBLE MOBILITY LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7793272
Report Number3005180920-2018-00620
Device Sequence Number1249392
Product Code MEH
UDI-Device Identifier07630030807237
UDI-Public07630030807237
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number01.26.2848M
Device Lot Number147751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight78